Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Weight gain on SSRIs

Posted by Nancy on August 23, 1999, at 21:06:24

In reply to Re: Weight gain on SSRIs, posted by LKP on August 23, 1999, at 10:56:14

> > > I have been taking Prozac for 3 years for depression. It has worked wonderfully, but I have also gained 25 pounds. I asked my Dr. to switch me to Wellbutrin, since I have heard that it doesn't cause the weight gain. I have been taking it for about a month now and lost almost 8 pounds, but I feel crabby. irritable, and some of the old symptoms of my depression, (stomach aches, nausea, aching legs), seem to be coming back. Has anyone else made the switch from Prozac to Wellbutrin and had success in terms of combating their depression and NOT gaining weight? What about Celexa? Has anyone been on that for an extended period of time and experienced weight gain or loss? Any info would be appreciated.
> >
> > Wellbutrin works in a completely different way than Prozac. It works on dopamine receptors in the brain whereas Prozac works on the serotonin system. You experienced a positive change with the Prozac, so maybe medications that work on the serotonin system are the ones you should try. Those drugs include Prozac, Zoloft, Paxil, Celexa, and others. These drugs all work in pretty much the same way. Anyone might be the one for you. These drugs are not normally associated with weight gain the way that other antidepressants like Remeron are. I don't really think your doctor is going in the right direction...
> > Think about your situation for awhile. The Prozac worked for you. Decide if feeling better and happier is worth an extra few pounds. For many, it is. But if you really don't want to take Prozac, try Zoloft and Paxil next. These drugs work on the serotonin system like Prozac does and may not have the side effect of weight gain for you.
> >
> > Good Luck!
> > James
> I took Paxil for about 3 years and gained 20 lbs. I have also seen several postings of folks who took Paxil and had weight gain. Just wanted to let you know of my experience with another SSRI and the weight. Good luck!

Thanks for the advice about meds. I DO want to feel better but not gain weight!! It makes me angry that they can't come up with an SSRI that doesn't cause long-term weight gain. Almost everyone I've talked to on SSRI meds for an extended period of time has gained weight. Does anyone else experience nausea, aching legs, and a feeling of being anxious and disconnected when they're going through a depresive episode? Sometimes I wonder if it isn't anxiety. Maybe I should be taking Buspar or something. I wonder what would happen if I stopped taking antidepressants and started on an anti-anxiety drug? Any input or suggestions from anyone?




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Nancy thread:10293